Cancer drug may cause heart failureBMJ 2000; 321 doi: https://doi.org/10.1136/bmj.321.7256.259/a (Published 29 July 2000) Cite this as: BMJ 2000;321:259
- Scott Gottlieb
- New York
A team of researchers is calling for long term studies investigating the risk of heart failure among women taking the breast cancer drug trastuzumab (Herceptin) as a result of new evidence that the drug might precipitate heart failure, especially in women with underlying cardiovascular problems.
Trastuzumab is a monoclonal antibody that binds to a protein found on the surface of some cells. The protein, HER2, helps to regulate cell growth. By binding to tumour cells, trastuzumab inhibits the growth of cancerous cells. …
Log in using your username and password
Log in through your institution
Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial